Citation from the publications of

Devinsky O; Honigfeld G; Patin J
"Clozapine-related seizures"
Neurology 1991 Mar; 41(3):369-371
Clozapine is an atypical antipsychotic drug with minimal extrapyramidal toxicity recently approved by the Food and Drug Administration for hard-to-treat schizophrenic patients. We reviewed information on 1,418 patients treated with clozapine in the United States between 1972 and 1988. Forty-one of 1,418 (2.8%) patients had generalized tonic-clonic seizures during treatment with clozapine. Life-table analysis predicts a cumulative 10% risk of seizures after 3.8 years of treatment. Clozapine-related seizures appear to be dose-related. High-dose therapy (greater than or equal to 600 mg/day) was associated with a greater risk of seizures (4.4%) than medium (300 to 600 mg/day; 2.7%) or low doses (less than 300 mg/day; 1.0%). Also, rapid upward titration may increase seizure risk. Thirty-one of 41 patients were successfully continued on clozapine despite seizure occurrence, either with reduction of dose or addition of an antiepileptic medication. Recognition and treatment of clozapine-related seizures will become increasingly important as its use grows in the 1990s

Check for full text:  

# 14110 (MEDL:2006003)


This publication list a product of the NYU Faculty Bibliography.